MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The roche 9180 electrolyte analyzer serial number is (b)(6).The customer reported having issues calibrating the sodium electrode.During a service visit, a field service engineer (fse) performed cleanings on the fluid path and electrodes, and performed daily maintenance, but the same issue of the sodium electrode calibration recurred.A new sodium electrode was installed and calibrated.It was reported that the control values were very low on the day of the event.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a questionable roche 9180 sodium electrode result from the roche 9180 electrolyte analyzer for one patient.The initial result was 109 mmol/l, and the repeat result at another lab with an unknown analyzer was 138 mmol/l.The customer sent the patient to another lab to confirm after receiving a low initial result.
 
Additional Manufacturer Narrative
The medwatch section d, device identification was updated.Relevant fields of sections d and g were updated.Additional information was requested for investigation but was not provided.It is unknown if the reference electrode and housing used on the instrument are manufactured by diamond diagnostics or by roche.It is unknown if the failed qc happened before or after the claimed discrepant result.In case of failed qc, no patient samples should be measured for diagnostic purposes.The root cause of the issue is thought to be related to a reference electrode manufactured by diamond diagnostics (dd ref electrode) used with the 9180 electrolyte analyzer.The reference electrode used (dd ref electrode) is covered by a roche initiated recall.Customers using the dd ref electrode were instructed to immediately stop using sodium (na) results from their 9180 analyzers.The affected reference electrode was not distributed in the united states.Customers in the united states use roche reference electrode and reference electrode housing.No further action is needed for customers in the united states.Due to the lack of information and the failed qc, it cannot be confirmed.Therefore, the investigation determined that there was no product issue found.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key23618817
Report Number1823260-2025-04772
Device Sequence Number8977947
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryAL
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Catalogue Number03157334001
Device Lot Number31251648
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown